Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Chest flutter, taking propranolos. What is causing this?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have been getting flutters in my chest everyday sinse July lasting hours occurring every minute or so I don't see a cardiologist until October and feel like I can't live like this much longer . I take propranolol 4 times a day with no affect and tomorrow supposed to switch to bisoprolol 2.5 mg which I am scared of taking without diagnosis as to what is causing these flutters are they safe To take as feel like doctors just trying me on different tablets as they
Posted Tue, 2 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 52 minutes later
Thanks for posting your query.
You are suffering from palpitation (feeling of heart beat like flutters) and it is essential to find the cause.
Palpitation may be due to heart problem or may be due to hormonal problems.
If cardiac and non-cardiac evaluation is normal then you may have panic attacks.
Do you have fever/ increased sweating/ watery shit/ weight loss?
Do you have squeezing sensation/ sweating/ difficulty in respiration/ respiratory difficulties with change of posture/ swelling in feet ?
Have you undergone thyroid profile/ serum electrolytes/ ECG for heart previously?
What was their reports?
You should consult with physician / cardiologist and should go for following investigations: complete blood count, serum electrolytes, thyroid profile, renal function test, epinephrine, norepinephrine and urianry VMA level, ECG, 2 D echo and coronary angiography if needed.
Palpitation may be cardiac problems such as VPCs, APC, PSVT, Junctional rhythm, ventricular bigeminy and trigeminy. These heart diseases may be diagnosed by ECG and holter monitoring for 48-72 hours. If still not helpful then you can go for electro-physiological studies of heart.
Hormonal disorders may be thyroid disorders and pheochromocytoma.
These disorders may be diagnosed by above mentioned hormone analysis test.
If all investigations are normal, then there may be possibilities of panic attacks. In such conditions you should consult with psychiatrist.
As you are taking propranolol, this may benefit you in panic attacks but may be XXXXXXX in AV block so avoid taking medicines randomly without any diagnosis.
Bisoprolol is also associated with decrease in blood pressure with decrease heart rate (may be in trouble if you have normal blood pressure).
Put your views also.
With wishes of speedy recovery,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor